Jump to content

Karen*

Member Since 06 Dec 2012
Offline Last Active Jul 16 2014 02:24 AM

#3433788 Just Started Accutane + Prednisone; Have Some Questions!

Posted by Karen* on 28 May 2014 - 11:12 PM

Hi! Ever since I turned 18 I've been struggling with cystic acne (almost 20 now), and after trying lots of topical medications like Differin and Stieva-A, and also some antibiotics, my dermatologist finally agreed to prescribe me with Accutane. He's also given me some Prednisone, which I'm supposed to take for 4 weeks, to prevent an IB.

 

Today is my third day of it, and I really hope this is what will finally help me (I mean if it doesn't, I am really out of options here). I do know that while a lot of people swear by Accutane, unfortunately there are also lots of people that get nothing but really bad side effects out of it, even months into the treatment, so I hope I'm not the latter. Is there any particular reason why Accutane seems to work so well for some people, and just ends terribly for some? Sorry if that's a stupid question, there just seems to be a lot of extremes, from "my skin was completely cleared after a few months" to "all I got out of Accutane is a list of side effects as long as my arm".

 

One of the more common side effects that I am really dreading here is the nosebleeds. I know that your skin will dry out, as will your lips and the inside of your nostrils, which causes nosebleeds in some people. I used to get nosebleeds a lot when I was little and I'm pretty terrified of them, so I want to know if there is anything I can do to prevent them? Should I put Vaseline up my nose or something, or would that not help, and just make a mess?

 

Also, when should I start expecting to see side effects? Will they be present all throughout my treatment, or do they subside after some time even while I'm still on Accutane?

 

I know all this varies from person to person, and there are lots of factors involved, but I'd like to hear what kind of input you guys have from personal experience and such.

 

Also, I have a questions about the Prednisone. I wasn't the one that picked up my medication, but I was told that the pharmacist seemed very reluctant and skeptical of the dosage, so I'm wondering what's wrong with it. I am directed to take two 5mg tablets for two weeks, then after that just one 5mg tablet for another two weeks, and stop after that. 

 

When I Google Prednisone and acne, what seems to pop up is only that the steroid seems to cause acne, so I am also a little confused about that now - is that only in the long term?

 

Oh, and about the Accutane dosage, I am 94.7 lbs and I have the 40mg tablets. I have cystic acne on both of my cheeks and along my jawline. Should have probably opened with that.

 

I know, these are probably all things I should ask my derm, but it doesn't hurt to leave a post here and see if anyone has any advice or input. c: